13 September 2022 : Case report
Unusual or unexpected effect of treatment, Adverse events of drug therapyGabriela Podgorná1ABCDEF, Jakub Albrecht2ABDE, Jozef Buday1BCDF, Tadeáš Mareš1EF, Thai Hong Le1F, Lucie Kališová1DF, Martin Anders1ACDEG
Am J Case Rep In Press; DOI: 10.12659/AJCR.937579
Available online: 2022-09-13, In Press, Corrected Proof
Publication in the "In-Press" formula aims at speeding up the public availability of the pending manuscript while waiting for the final publication. The assigned DOI number is active and citable. The availability of the article in the Medline, PubMed and PMC databases as well as Web of Science will be obtained after the final publication according to the journal schedule
Long-acting injectable (LAI) antipsychotics are one of the forms of therapy for severe mental illness. Post-injection delirium/sedation syndrome (PDSS) is a very rare but serious adverse effect following the application of an olanzapine in a long-acting form. The most common symptoms of the syndrome are sedation, delirium, dysarthria, ataxia, extrapyramidal symptoms, agitation, dizziness, or seizure. The predispositions, prevention, and exact mechanism of PDSS remain unclear.
We present a case report of a 30-year-old male patient experiencing PDSS, including the main symptoms of PDSS, diagnostic methods, olanzapine plasma concentrations, therapeutic process, and outcome. We then include a follow-up of the patient 2.5 years later. The patient did not have any long-term damage, had no disabilities, and no post-traumatic stress disorder following the event. We include information about his current medications, further use of LAI antipsychotics, and update about his everyday life.
PDSS is a life-threatening condition clinicians must be aware of, and the easiest precaution is a 3-h observation after the application of an injection. Because the predispositions, prevention, and exact mechanism of PDSS remains unclear, it is very important to report the rare cases of PDSS and conduct further research for the safety of our patients. The follow-up of the patient showed that the patient is doing well, he has no post-traumatic stress disorder following the event, and he did continue to use LAI antipsychotic medication.
Keywords: Drug-Related Side Effects and Adverse Reactions; Olanzapine; Schizophrenia
22 September 2022 : Case reportRare Case of Persistently Depressed T Lymphocyte Subsets After SARS-CoV-2 Infection
Am J Case Rep In Press; DOI: 10.12659/AJCR.937760
22 September 2022 : Case reportCentral Retinal Vein Occlusion After Discontinuation of Rivaroxaban Therapy in a Young Patient with COVID-1...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937739
19 September 2022 : Case reportInhaled Nitric Oxide in Acute Severe Pulmonary Hypertension and Severe Acute Respiratory Distress Syndrome ...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937147
26 Sep 2022 : Case reportAn Infant Presenting with Interstitial Lung Disease Diagnosed Later as Hunter Syndrome: A Case Report
Am J Case Rep In Press; DOI: 10.12659/AJCR.937527
26 Sep 2022 : Case reportAcute Intermittent Porphyria: Complete Phenotype in a Patient with p.Arg173Trp Variant in Thailand
Am J Case Rep In Press; DOI: 10.12659/AJCR.937695
26 Sep 2022 : Case reportInjury to the Posterior Horn of the Lateral Meniscus from a Misplaced Tibial Tunnel for Anterior Cruciate L...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937581
Most Viewed Current Articles
13 Jul 2022 : Case reportWhistling Scrotum: An Unusual Presentation of Pneumomediastinum in the Setting of an Open Scrotal Wound
Am J Case Rep 2022; 23:e936441
23 Feb 2022 : Case reportPenile Necrosis Associated with Local Intravenous Injection of Cocaine
Am J Case Rep 2022; 23:e935250
06 Dec 2021 : Case reportLipedema Can Be Treated Non-Surgically: A Report of 5 Cases
Am J Case Rep 2021; 22:e934406